Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 141, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Aug 15, 2000, 6:35 AM EDT for Livingston County, Michigan. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2000, 6:35 AM EDT (10:35 UTC)
- Expired
- Aug 15, 2000, 7:15 AM EDT
- In force
- 40 min
- Issued by
- NWS Detroit, MI
- Area
- Whole counties
County Livingston County, MI
The radar
The Detroit radar (KDTX), 38 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 10.6 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDTX 151035 SVRDTX MIC093-151115- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 635 AM EDT TUE AUG 15 2000 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN * UNTIL 715 AM EDT * AT 635 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF PINCKNEY...OR 9 MILES SOUTH OF HOWELL...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRIGHTON...HAMBURG AT 650 AM EDT THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER. HAIL OF THIS SIZE MAY DAMAGE WINDOWS...ALUMINUM SIDING...OR VEHICLES...IF ACCOMPANIED BY STRONG WIND GUSTS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BGM JZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:30 AM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 15, 3:30 AM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 330 AM EDT TUE AUG 15 2000 LATEST IR LOOP AND GRR AND APX 88D LOOPS SHOW MCS CONTINUING TO TAKE A SOUTHEAST TRACK TOWARD THE CWA ALONG AND JUST NORTH OF A SURFACE WARM FRONT AND ASSOCIATED WARM AIR ADVECTION FIELD. THE DRY AIR IN PLACE OVER THE CWA DOES NOT APPEAR TO BE ENOUGH TO KILL THIS MCS OFF. SOME EROSION ON THE EASTERN EDGE OF THIS SYSTEM AND ASSOCIATED CLOUD TOP WARMING WAS NOTED AS IT ENTERED NORTHWEST LOWER MICHIGAN...HOWEVER THIS EROSION HAS SUBSIDED AND AIRMASS OVER SOUTHEAST LOWER HAS DESTABILIZED...WITH MSAS SURFACE BASED LIFTED INDICES NOW RUNNING AT OR BELOW ZERO. MCS MAY TAKE A MORE SOUTHEAST TRACK IN THE NEXT FEW HOURS AS 850-300 THICKNESS FIELD BENDS SOUTHWARD OVER CENTRAL LOWER MICHIGAN. BASED ON CURRENT TRACK AREA OF GREATEST THREAT WILL BE FROM FNT TO JXN. MODELS IN GENERAL AGREEMENT THROUGH 60 HOURS OVER THE GREAT LAKES REGION. AFTER THE MCS PASSES THROUGH THE REGION THIS MORNING...WILL HAVE TO DEAL WITH A STRONG COLD FRONT. MODELS SUGGEST LIMITED MOISTURE WITH THIS FRONT DUE TO EXTREMELY DRY AIR IN THE MID LEVELS...THIS IS EVIDENT ON THE CURRENT WATER VAPOR LOOP AND THE DRY AIR IS ALREADY ENTRENCHED OVER WISCONSIN AND THE WESTERN OHIO VALLEY. THIS WOULD SUGGEST A SCATTERED TO BROKEN LINE OF CONVECTION ALONG THE COLD FRONT AS IT PASSES THROUGH THE CWA THIS AFTERNOON. A TREMENDOUS NEGATIVE BUOYANCY POTENTIAL ALSO EXISTS WITH THIS DRY AIR AND DAMAGING WIND GUSTS APPEAR TO BE A THREAT ALONG AND AHEAD OF THE COLD FRONT. IN ADDITION MID LEVEL WIND FIELDS WILL INCREASE TO 50 KNOTS OVER THE CWA BY EARLY AFTERNOON...THE MODELS APPEAR TO HAVE A GOOD HANDLE ON THIS AS VWP FROM MQT ALREADY SHOWING EVIDENCE OF THIS INCREASE. MODEL CAPES ALSO IMPRESSIVE THIS AFTERNOON...WITH GREATER THAN 3000 J/KG OVER THE CWA BY MID AFTERNOON. THIS IS BASED ON A TEMPERATURE IN THE UPPER 80S AND DEW POINTS IN THE LOWER 70S. FWC SUGGESTS TEMPERATURES IN THE LOWER 90S CWA WIDE...HOWEVER WITH CLOUD COVER FOR A GOOD PORTION OF THE MORNING BELIEVE THIS IS A LITTLE TO HIGH. ONLY NEGATIVE FACTOR FOR THIS AFTERNOON AS FAR AS SEVERE CONVECTION IS CONCERNED IS LACK OF UPPER JET SUPPORT...WITH UPPER JET REMAINING WELL NORTH OF THE CWA. MODELS ALSO MAY BE UNDERPLAYING THE STRENGTH OF THE CAP THIS AFTERNOON AND TRY TO ERODE IT ALTOGETHER. THIS SEEMS TO AGGRESSIVE...ESPECIALLY WITH 850 TEMPERATURES WARMING SEVERAL MORE DEGREES. IF A CAP IS LEFT THIS AFTERNOON...BELIEVE CONVERGENCE ALONG THE FRONT WILL BE GREAT ENOUGH TO OVERCOME THIS. GOOD SUBSIDENCE...850-500 LAYER Q-VECTOR DIVERGENCE...SHOULD RESULT IN CLOUDS SCOURING OUT BEHIND THE FRONT OVERNIGHT AND VERY LITTLE IN THE WAY OF CU FORMATION ON WEDNESDAY. ONCE AGAIN DEW POINTS BEHIND THE FRONT ARE IN THE LOWER TO MID 50S...NOT VERY TYPICAL OF AUGUST COLD FRONTS...THUS A VERY PLEASANT DAY ON WEDNESDAY WITH LOW HUMIDITY. FWC POPS APPEAR TO BE TOO LOW CONSIDERING CURRENT MCS AND CONVECTIVE THREAT THIS AFTERNOON. ETA SHOWS ALL PRECIPITATION REMAINING NORTH OF THE CWA TODAY...THUS THIS MODEL PRECIPITATION PATTERN WILL TOSSED OUT.3 NGM QPF FIELD APPEARS TO HAVE THE BEST HANDLE AT THIS TIME. .DTX...GALE WARNING...LATE THIS AFTN AND TNGT...FOR NRN LAKE HURON. GSS
In the hours before
Special weather statement, Aug 15, 4:30 AM EDT, 2 hours 5 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-151800- SEVERE WEATHER OUTLOOK FOR SOUTHEAST LOWER MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 430 AM EDT TUE AUG 15 2000 ...SEVERE WEATHER POTENTIAL STATEMENT FOR SOUTHEAST MICHIGAN... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE SAGINAW AND GENESEE VALLEY BY 6 AM AND THROUGH THE EASTERN THUMB REGION BY 7 AM. IF THIS LINE OF STORMS HOLDS TOGETHER IT WILL ALSO PASS THROUGH THE DETROIT METROPOLITAN AREA AROUND 7 AM. STORMS THAT MOVE THROUGH SOUTHEAST LOWER MICHIGAN EARLY THIS MORNING ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP AHEAD OF A COLD FRONT PASSING THROUGH SOUTHEAST LOWER MICHIGAN THIS AFTERNOON. SOME OF THESE STORMS ARE EXPECTED TO BECOME SEVERE AND SPOTTER ACTIVATION IS ANTICIPATED FOR THIS AFTERNOON. WARM AND UNSTABLE AIR REMAINS ENTRENCHED OVER SOUTHEAST LOWER MICHIGAN. A COLD FRONT OVER THE UPPER MISSISSIPPI VALLEY WILL MOVE INTO SOUTHEAST LOWER MICHIGAN AFTER 2 PM AND INTERACT WITH THIS UNSTABLE AIR. AS A RESULT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS FRONT. THE STORMS WILL SWEEP SOUTHEAST OF THE STATE AFTER 7 PM AND THE THREAT OF SEVERE THUNDERSTORMS WILL END ACROSS SOUTHEAST LOWER MICHIGAN. THUNDERSTORMS THAT DEVELOP THIS MORNING WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND WILL MOVE EAST AT 25 MPH. STORMS THAT DEVELOP AHEAD OF THE COLD FRONT THIS AFTERNOON WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THESE STORMS WILL MOVE FROM NORTHWEST TO SO$UTHEAST AT 30 MPH. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET...FOR THE LATEST WEATHER INFORMATION. GSS
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.